Rhonda Renata is in no doubt about what caused the death of her daughter Jasmine.
The 18-year-old died last September 22 at her family home in Upper Hutt, apparently in her sleep.
It was six months since she had received the last of the three injections of the cervical cancer vaccine Gardasil.
Her grieving mother is still waiting for official answers on what happened to Jasmine but she doubts the medical investigations will provide them.
Her own inquiries have led her to cases overseas which she considers similar to Jasmine's clutch of symptoms before she died.
In the United States, it has been alleged more than 10 deaths are linked to Gardasil.
Several lawsuits have been filed relating to paralysis of teenage girls, one of whom died.
CSL, which markets Gardasil in New Zealand, said it was unlikely the investigations would find the vaccine caused Jasmine's death.
No causal relationship had been established between Gardasil and any deaths or cases of paralysis, said CSL spokeswoman Rachel David. There was an established risk of severe allergic reaction immediately after the injection, but cases were rare.
The Ministry of Health said it was important not to jump to conclusions about Jasmine's death until more information was available.
"Information from immunisation programmes overseas has not raised any concerns over the safety of this vaccine, in which over 44 million doses have been distributed worldwide," said Dr Stewart Jessamine, group manager of the ministry's medicines safety authority Medsafe.
Like Mrs Renata, Medsafe is still awaiting the post-mortem report which is prepared for the Wellington coroner, who is investigating the case.
Mrs Renata said the family had only been told there was no alcohol or drugs in Jasmine's body.
She recalls her last night with Jasmine, which was the day she passed her restricted driver's licence.
"She was really over the moon that day; she was quite stoked with herself."
Jasmine picked her mother up from work and they went shopping and ate together before heading home.
"She gave me a hug and a kiss and said, 'I love you'. I said, 'Love you too' and she went to bed."
The next afternoon, Mrs Renata went to pick up Jasmine from work, but learned she had been absent. She found her dead in bed in her sleep-out.
She describes Jasmine as previously bubbly, happy and healthy.
But this began to change about a month after the first Gardasil dose in September 2008.
She progressively developed pains in various parts of her body, had an episode of her heart racing, weak arms, tingling in her hands and legs, and became tired and irritable.
Jasmine had been having three-monthly injections of the contraceptive Depo-Provera but had not had any difficulties with that or the meningococcal-B vaccine.
The ministry said 230,000 doses of Gardasil had been distributed by November 30 since the immunisation programme began September 2008 for 12- to 18-year-olds.
Up to last month, 236 adverse reactions, including Jasmine's death, had been reported to the Centre for Adverse Reactions Monitoring at Otago University.
Most reactions were soreness, swelling or redness at the injection site, raised temperatures, headaches, nausea, rashes and fainting.
The Accident Compensation Corporation has accepted five claims for treatment injury involving Gardasil, all deemed "minor consequences".By Martin Johnston Email Martin